Alert archive / Mississippi / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 377, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 12, 2020, 4:03 PM CDT for Noxubee County, Winston County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2020, 4:03 PM CDT (21:03 UTC)
- Expired
- Aug 12, 2020, 4:49 PM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Noxubee County, MS, Winston County, MS
The radar
The Columbus AFB radar (KGWX), 87 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 366 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1178 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
746
WUUS54 KJAN 122103
SVRJAN
MSC103-159-122200-
/O.NEW.KJAN.SV.W.0377.200812T2103Z-200812T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
403 PM CDT Wed Aug 12 2020
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Noxubee County in east central Mississippi...
Northeastern Winston County in east central Mississippi...
* Until 500 PM CDT.
* At 403 PM CDT, a severe thunderstorm was located near Millcreek, or
12 miles east of Louisville, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Mashulaville around 410 PM CDT.
Macon and Brooksville around 425 PM CDT.
Deerbrook around 435 PM CDT.
Prairie Point around 440 PM CDT.
Bigbee Valley around 445 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3305 8833 3300 8890 3329 8898 3329 8830
TIME...MOT...LOC 2103Z 263DEG 35KT 3314 8885
HAIL...1.00IN
WIND...60MPH
$$
JNE1 follow-up statement
331
WWUS54 KJAN 122149
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
449 PM CDT Wed Aug 12 2020
MSC103-159-122159-
/O.CAN.KJAN.SV.W.0377.000000T0000Z-200812T2200Z/
Noxubee MS-Winston MS-
449 PM CDT Wed Aug 12 2020
...THE SEVERE THUNDERSTORM WARNING FOR NOXUBEE AND NORTHEASTERN
WINSTON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3305 8833 3300 8890 3329 8898 3329 8830
TIME...MOT...LOC 2147Z 263DEG 35KT 3319 8832
$$
JNEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:33 PM CDT, 30 minutes earlier.
Area forecast discussion, Aug 12, 3:33 PM CDT, 30 minutes before
Area Forecast Discussion National Weather Service Jackson MS 333 PM CDT Wed Aug 12 2020 .DISCUSSION... Tonight and Thursday: Thanks to early morning cloudiness over our delta region, local radars were quiet there so far this afternoon. Convection this afternoon was mostly occuring along a moisture axis along and just east of Interstate 55 and was slowly spreading east. Expect this activity to continue into early evening before dissipating but additional convection will develop through the night north of Interstate 20 and especially over the delta region due to the presence of the shortwave trough. Mid afternoon water vapor imagery/RAP analysis still showed a shortwave trough extending from the mid Mississippi Valley into the lower Mississippi Valley. This feature will slowly shift east through Thursday and is expected to combine with our moist airmass to redevelop convection over our northwest later tonight that will spread across much of the CWA during the day Thursday. The storms will be slow movers and could produce locally heavy rain across the area. The focus for heavy rain Thursday will shift back over east Mississippi again by afternoon. The rain and associated cloud cover will hold temperatures down in the upper 80s to lower 90s. This will mitigate concerns for heat stress with the possible exception of our southwest where the lowest pops and highest temperatures are expected. Peak heat index values may reach 105F but wl not include mention of this in our HWO at this time. /22/ .Thursday night through Tuesday night...Mid level troughing will prevail across the area Thursday night and Friday. This combined with PWATS around 1.9-2.1 inches over most of the area, will promote scattered to numerous showers Friday afternoon. Hotter temperatures are expected on Friday and this combined with high humidity values, will create heat indices around 105 for areas mainly west of I-55. A heat graphic is already out so will continue to advertise this. The global models suggest that the short wave will move east of the area on Saturday with drier air building in. PWATS will be around 1.6-1.8 inches over most of the area, but still around 2.0 inches in the south, where the best chance for afternoon storms will exist. A weak frontal boundary will move south across the area Saturday night into Sunday and this will mainly usher in slightly drier air for Sunday. Heat indices will continue to be near 105 degrees mainly over the western half of the area, so will continue to advertise this in the HWO and Graphicasts. Even with the drier airmass, isolated to scattered afternoon storms will be possible Sunday afternoon. Monday and Tuesday will continue to feature isolated to scattered afternoon storms and highs around 90 degrees./15/ && .AVIATION... 18Z TAF discussion: Isold to sct TSRA were noted on radar developing over cntrl and se MS at 1730Z. This activity will expand and affect most TAF sites this aftn. TSRA activity wl continue this evening in the nw but dissipate elsewhere. Away from TSRA, VFR conds wl prevail through this evening. MVFR cigs wl be psbl after 09Z and continue through 15Z before improving. North and cntrl TAF sites will see an early start Thursday of -RA/-TSRA. Scattered to numerous coverage of TSRA is expected by Thursday aftn. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 74 89 73 89 / 36 72 39 60 Meridian 74 90 73 88 / 28 77 46 71 Vicksburg 75 91 74 92 / 42 68 28 45 Hattiesburg 74 92 74 89 / 24 77 33 71 Natchez 75 91 74 92 / 31 53 23 50 Greenville 73 89 72 90 / 75 68 18 32 Greenwood 72 88 71 90 / 69 86 30 42 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 15
Hazardous weather outlook, Aug 12, 2:40 PM CDT, 1 hour 23 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 240 PM CDT Wed Aug 12 2020 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 131945- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 240 PM CDT Wed Aug 12 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Thursday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday Heat indices near 105 degrees during the late morning and afternoon hours Friday through Sunday will result in increasing heat stress, mainly for areas west of Interstate 55. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. 15 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Aug 12, 3:56 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Jackson MS
356 PM CDT Wed Aug 12 2020
MSZ033-038-039-122130-
Oktibbeha MS-Winston MS-Noxubee MS-
356 PM CDT Wed Aug 12 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NOXUBEE...
SOUTHEASTERN OKTIBBEHA AND EASTERN WINSTON COUNTIES UNTIL 430 PM
CDT...
At 355 PM CDT, Meteorologists were tracking a strong thunderstorm
over Millcreek, or near Louisville, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Betheden around 400 PM CDT.
Mashulaville around 420 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3307 8861 3298 8900 3326 8909 3335 8867
3329 8867 3329 8864
TIME...MOT...LOC 2055Z 258DEG 28KT 3313 8898
JNEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:21 PM CDT | Special Weather Statement | JAN | Jasper | 24 min |
| Aug 11, 7:41 PM CDT | Special Weather Statement | JAN | Oktibbeha | 34 min |
| Aug 11, 7:42 PM CDT | Special Weather Statement | JAN | Lauderdale | 33 min |
| Aug 11, 7:54 PM CDT | Special Weather Statement | JAN | Clarke | 36 min |
| Aug 11, 8:03 PM CDT | Special Weather Statement | JAN | Choctaw | 27 min |
| Aug 11, 8:11 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 49 min |
| Aug 11, 9:09 PM CDT | Special Weather Statement | JAN | Neshoba | 36 min |
| Aug 11, 9:39 PM CDT | Special Weather Statement | JAN | Clay | 21 min |
| Aug 11, 9:40 PM CDT | Special Weather Statement | JAN | Noxubee, Oktibbeha | 50 min |
| Aug 11, 9:43 PM CDT | Special Weather Statement | JAN | Newton | 47 min |
| Aug 11, 9:58 PM CDT | Special Weather Statement | JAN | Lowndes | 47 min |
| Aug 12, 3:56 PM CDT | Special Weather Statement | JAN | Winston | 34 min |
| Aug 12, 4:23 PM CDT | Special Weather Statement | JAN | Kemper | 37 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.